Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2008, 7:42 PM CDT for Castro County, Lamb County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 7:42 PM CDT (00:42 UTC)
- Expired
- May 25, 2008, 7:58 PM CDT
- In force
- 16 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 260043
SVRLUB
TXC069-279-260115-
/O.NEW.KLUB.SV.W.0101.080526T0042Z-080526T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
742 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS.
EASTERN LAMB COUNTY IN NORTHWEST TEXAS.
* UNTIL 815 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF EARTH TO SPADE...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTH OF DIMMITT TO 11 MILES EAST OF
LITTLEFIELD...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE OLTON.
DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OF 65 MPH. GO
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3447 10233 3430 10210 3384 10209 3384 10234
3447 10251
TIME...MOT...LOC 0042Z 269DEG 32KT 3435 10222 3391 10211
$$1 follow-up statement
000
WWUS54 KLUB 260058
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
757 PM CDT SUN MAY 25 2008
TXC069-279-260107-
/O.CAN.KLUB.SV.W.0101.000000T0000Z-080526T0115Z/
CASTRO TX-LAMB TX-
757 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAMB AND SOUTHWESTERN
CASTRO COUNTIES IS CANCELED...
...SEVERE THUNDERSTORM WARNING CONTINUES IN NORTHEASTERN CASTRO
COUNTY...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3447 10233 3430 10210 3384 10209 3384 10234
3447 10251
TIME...MOT...LOC 0057Z 269DEG 32KT 3435 10206 3391 10195
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:45 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 25, 3:45 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT SUN MAY 25 2008 .SHORT TERM... MOIST AND UNSTABLE ATMOSPHERE IN PLACE OVER MUCH OF THE SOUTH PLAINS THIS AFTERNOON WITH DRYLINE SHARPENING UP OVER EASTERN NEW MEXICO AND STRONG SOUTHERLY FLOW AIDING IN ADEQUATE LOW LEVEL MOISTURE TRANSPORT. DEWPOINTS HAVE REMAINED IN THE UPPER 50S TO MIDDLE 60S DESPITE AFTERNOON MIXING. ABUNDANT SOLAR HEATING HAS AIDED TEMPERATURES INTO THE UPPER 80S TO LOWER 90S WITH A FEW MORE DEGREES OF WARMING EXPECTED. LAPS ANALYSIS AT 19Z INDICATING 2400-2600 J/KG OF CAPE AND -20 OR LESS CIN. FLOW ALOFT NOT VERY STRONG AS BEST JET ENERGY REMAINS CLOSER TO THE UPPER TROUGH OVER ARIZONA/WESTERN NEW MEXICO. LACK OF UPPER WAVE/IMPULSE PLACES FOCUS FOR LIFT ON THE DRYLINE. THE THREAT AREA FOR SEVERE THUNDERSTORMS WILL LIKELY REMAIN OVER THE EXTREME SOUTHWEST PANHANDLE...WEST AND NORTHWEST SOUTH PLAINS IN HIGH CAPE...STEEP LAPSE RATE AND LOW CIN ENVIRONMENT. DRYLINE NOT EXPECTED TO MIX MUCH FURTHER EAST SO WILL KEEP HIGHEST POPS WEST AND CHANCE POPS TO NEAR I-27 IF STORMS PROPAGATE OFF COLD POOL INTERACTIONS THIS EVENING. AREAS WEST OF A TULIA TO LITTLEFIELD TO LEVELLAND TO PLAINS LINE HAVE THE BEST CHANCE FOR LARGE HAIL AND DAMAGING WIND THREAT. SLOWER STORM MOTION MAY ALSO YIELD LOCALIZED HEAVY RAIN/FLOOD THREAT. ACTIVITY EXPECTED TO WIND DOWN AROUND 06Z WITH LOSS OF HEATING. LOW CLOUDS A POSSIBILITY EARLY MONDAY BUT ENVIRONMENT NOT AS GOOD AS THIS MORNING WITH POTENTIAL FOR SLIGHTLY MORE VEERED FLOW. MOIST CONDITIONS WILL REMAIN IN PLACE WITH MILD OVERNIGHT MINIMUMS. KW .LONG TERM... A CONVECTIVE/SEVERE WEATHER EPISODE WILL LIKELY BE ONGOING AT THE BEGINNING OF THE LONG TERM PERIOD MONDAY EVENING OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. THE SLOSHING DRYLINE WILL REMAIN ON THE CAPROCK/LLANO ESTACADO BEFORE A MODEST MIX EASTWARD TUESDAY. A COLD FRONT IS PROGGED TO PUSH SOUTHWARD INTO THE TEXAS PANHANDLE DURING THE DAY TUESDAY. THUS A CHANCE FOR CONVECTION REMAINS...ESPECIALLY OVER THE CENTRAL/EASTERN FA IN PROXIMITY TO TRIPLE POINT. MEANWHILE HEIGHTS WILL BUILD ALOFT AND DEEP LAYER FLOW WILL BE ON THE DECREASE...HOWEVER...THE HIGH THETA-E AIRMASS CURRENTLY AND PROGGED IN THE WARM SECTOR SUGGEST A SEVERE WEATHER THREAT WILL REMAIN. RAIN/STORM CHANCES WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH THROUGH WEDNESDAY AS RELATIVELY MORE STABLE SURFACE RIDGING PUSHES SOUTH AND A MORE AMPLIFIED RIDGE ALOFT TAKES SHAPE OVER THE SOUTHERN PLAINS. MEDIUM RANGE GUIDANCE SUGGEST THE RIDGE MAY BECOME FLATTENED ENOUGH TO ALLOW WEAK WAVES TO PROPAGATE NORTH OF THE AREA IN NEAR ZONAL FLOW AND THEIR ASSOCIATED FRONTAL BOUNDARIES BY THE NEXT WEEKEND. ATTM HAVE KEPT POPS BELOW SLIGHT CHANCE CATEGORY...BUT TRENDS WILL CONTINUE TO BE MONITORED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 91 57 86 54 / 50 10 10 20 20 TULIA 65 90 61 86 56 / 50 30 30 20 20 PLAINVIEW 66 91 62 86 58 / 40 30 30 20 30 LEVELLAND 67 94 63 90 60 / 40 30 20 20 20 LUBBOCK 68 93 66 89 61 / 30 30 30 20 20 DENVER CITY 67 93 63 93 60 / 40 20 20 20 20 BROWNFIELD 68 94 65 92 61 / 30 30 30 20 20 CHILDRESS 72 95 68 89 60 / 20 30 40 30 40 SPUR 68 93 67 91 62 / 20 30 50 30 30 ASPERMONT 72 96 71 94 64 / 10 20 30 20 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/20
Hazardous weather outlook, May 25, 3:42 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT SUN MAY 25 2008 TXZ021>044-262045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 342 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND LOW ROLLING PLAINS THIS AFTERNOON AND EVENING. THUNDERSTORM INITIATION IS EXPECTED ALONG THE DRYLINE NEAR THE WEST TEXAS AND NEW MEXICO BORDER LATER THIS AFTERNOON. MODERATE TO STRONG CAPE AND ADEQUATE SHEAR WILL CREATE AN ENVIRONMENT FAVORABLE FOR ISOLATED SUPERCELL STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE HIGHEST THREAT WILL LIKELY BE OVER THE EXTREME SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AFTERNOON AND EVENING WILL SEE A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE EXTREME SOUTHERN PANHANDLE AND PORTIONS OF THE ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREATS. A FEW SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE LATE TUESDAY AND EARLY WEDNESDAY AS A FRONT MOVES SOUTHWARD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KW
In the hours before
Local storm report, May 25, 7:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 SE MULESHOE 34.20N 102.69W
05/25/2008 BAILEY TX LAW ENFORCEMENT
TRAILER HOUSE ROLLED ONTO ITS SIDE AND A SECOND ONE
LOST ITS ROOF
&&
EVENT NUMBER 00066
RCBLocal storm report, May 25, 7:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 NE MULESHOE 34.26N 102.69W
05/25/2008 BAILEY TX LAW ENFORCEMENT
BARN BLOWN ONTO COUNTY ROAD
&&
EVENT NUMBER 00067
RCBLocal storm report, May 25, 7:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
734 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL LAZBUDDIE 34.39N 102.61W
05/25/2008 E1.00 INCH PARMER TX FIRE DEPT/RESCUE
QUARTER SIZE HAIL COVERED GROUND
&&
EVENT NUMBER 00068
RCBLocal storm report, May 25, 7:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 N LAZBUDDIE 34.42N 102.61W
05/25/2008 PARMER TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00069
RCBLocal storm report, May 25, 7:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 6 S OLTON 34.09N 102.14W
05/25/2008 M59 MPH LAMB TX MESONET
WEST TEXAS MESONET OBSERVATION
&&
EVENT NUMBER 00070
RCBLocal storm report, May 25, 7:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 6 S OLTON 34.09N 102.14W
05/25/2008 M66 MPH LAMB TX MESONET
WEST TEXAS MESONET OBSERVATION
&&
EVENT NUMBER 00071
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| May 25, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 26 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 64 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 67 min |
| May 25, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 14 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.